Mathematical Analysis/Mathematical Economics
An extension of Brouwer's fixed point theorem allowing discontinuities
Comptes Rendus. Mathématique, Volume 338 (2004) no. 9, pp. 673-678.

In this article, we extend Brouwer's fixed point theorem – which states that every continuous mapping f:BB (a closed ball of n ) must have a fixed point – by allowing discontinuities of f, and we apply this extension to equilibrium theory in Economics.

Nous étendons dans cet article le théorème du point fixe de Brouwer – qui dit que toute fonction f continue de B dans B (une boule fermée de n ) admet un point fixe – en autorisant un certain type de discontinuité de f sur un ensemble éventuellement infini, et appliquons cette extension à la théorie de l'équilibre général en économie.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2004.03.001
Bich, Philippe 1

1 CEREMADE, Université de Paris Dauphine, place du Maréchal de Lattre de Tassigny, 75775 Paris cedex 16, France
@article{CRMATH_2004__338_9_673_0,
     author = {Bich, Philippe},
     title = {An extension of {Brouwer's} fixed point theorem allowing discontinuities},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {673--678},
     publisher = {Elsevier},
     volume = {338},
     number = {9},
     year = {2004},
     doi = {10.1016/j.crma.2004.03.001},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2004.03.001/}
}
TY  - JOUR
AU  - Bich, Philippe
TI  - An extension of Brouwer's fixed point theorem allowing discontinuities
JO  - Comptes Rendus. Mathématique
PY  - 2004
SP  - 673
EP  - 678
VL  - 338
IS  - 9
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2004.03.001/
DO  - 10.1016/j.crma.2004.03.001
LA  - en
ID  - CRMATH_2004__338_9_673_0
ER  - 
%0 Journal Article
%A Bich, Philippe
%T An extension of Brouwer's fixed point theorem allowing discontinuities
%J Comptes Rendus. Mathématique
%D 2004
%P 673-678
%V 338
%N 9
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2004.03.001/
%R 10.1016/j.crma.2004.03.001
%G en
%F CRMATH_2004__338_9_673_0
Bich, Philippe. An extension of Brouwer's fixed point theorem allowing discontinuities. Comptes Rendus. Mathématique, Volume 338 (2004) no. 9, pp. 673-678. doi : 10.1016/j.crma.2004.03.001. http://www.numdam.org/articles/10.1016/j.crma.2004.03.001/

[1] P. Bich, Some fixed point theorems allowing discontinuities, in press

[2] Brouwer, L.E.J. U ¨ber Abbildung von Mannigfaltigkeiten, Math. Ann., Volume 71 (1912), pp. 97-115

[3] Debreu, G. Theory of Value, Wiley, New York, 1959

[4] Duffie, D.; Shaffer, W. Equilibrium in incomplete markets, I. A basic model of generic existence, J. Math. Econom., Volume 14 (1985) no. 3, pp. 285-300

[5] Hirsch, M.W. Differentiel Topology, Graduate Texts in Math., vol. 33, Springer-Verlag, New York, 1994

[6] Hirsch, M.W.; Magill, M.; Mas-Colell, A. A geometric approach to a class of equilibrium existence theorems, J. Math. Econom., Volume 19 (1990) no. 1–2, pp. 95-106

[7] Magill, M.; Shafer, W. Incomplete markets (Hildenbrand, W.; Sonnenschein, H., eds.), Handbook of Mathematical Economics, vol. 4, 1991, pp. 167-194

[8] Milnor, J.W.; Stasheff, J.D. Characteristic Classes, Ann. Math. Stud., vol. 76, Princeton University Press, NJ, 1974

Cited by Sources: